MILFORD FULOP, M.D.
To the editor: In light of the suggestion by Orme and Conolly (Ann Intern Med 75:136, 1971) that treatment with 131I can sometimes cause hypoparathyroidism, the following case may be of interest.
A 45-year-old woman was seen in June 1958 after 1 year of hyperthyroidism. A goiter had been present for 8 years and a lower abdominal mass for 1 year. She was mentally retarded, but the lifelong duration of this problem was not clarified until months later. The right lobe of her enlarged thyroid contained a soft nodule. The lower abdominal mass was thought to be an ovarian cyst.
Learn more about subscription options.
Register Now for a free account.
FULOP M. Hypoparathyroidism After 131I Therapy. Ann Intern Med. 1971;75:808. doi: 10.7326/0003-4819-75-5-808_1
Download citation file:
Published: Ann Intern Med. 1971;75(5):808.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only